MAUDE Adverse Event Report: COOK INC ULTRATHANE AMPLATZ URETERAL STENT SET; FAD STENT, URETERAL

COOK INC ULTRATHANE AMPLATZ URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510k status: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, during a left sided ureteric stent procedure in which a ultrathane amplatz ureteral stent set was employed, the black pusher would not advance up to the radiopaque band of the device.As a result, the physician used the stent delivery system with the black pusher not properly advanced up to the radioopaque band.The physician advanced the stent into the patient and cut the string before the stent was in place, and the stent was deployed in the incorrect position.The distal pigtail was in the ureter, and the proximal pigtail was outside of the kidney (and near the skin surface).The customer believes this occurred because the black pusher could not be used effectively to place the stent.The patient was required to return to the department for a second attempt at the left sided ureteric stent insertion, which was performed by another physician on (b)(6) 2018.The second stent was successfully implanted into the patient.The complaint device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Device evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.The cause was determined to likely be not following the ifu.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Additional information: additional information was requested and received (05mar2018): does the customer believe the pusher contributed to the incorrect placement of the stent? yes because the pusher could not be passed up to the radiopaque band to be able to push against the stent to deploy properly.Did the stent itself malfunction in any way? no.Please describe the other products and equipment used during the procedure (endoscope type and model, introducer, wire guide, etc.).Cook amplatz wire.The physician attempted to remove the stent by trying to snare it with a pair of forceps.He had to make a small incision and blunt dissection down to the stent that was subcutaneous.The forceps grabbed the stent and it was pulled out through the tract.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.

Brand Name
ULTRATHANE AMPLATZ URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7315347
Report Number1820334-2018-00489
Device Sequence Number16512998
Product Code FAD
UDI-Device Identifier00827002097100
UDI-Public(01)00827002097100(17)201012(10)8287630
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUTSSW-8.5-26-AMP-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer04/18/2018
03/12/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date05/07/2018
06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight40